MAUDE Adverse Event Report: ENCORE MEDICAL LP ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, STANDARD SHELL, SZ 8X108MM

ENCORE MEDICAL LP ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, STANDARD SHELL, SZ 8X108MM
Model Number 530-08-108
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Second revision surgery - due to periprosthetic fracture.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fracture.The previous surgery and the surgery detailed in this event occurred 3 years and 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.At first there was an ncmr-35383 associated with the main part #530-08-108 altivate reverse, humeral stem, standard shell, sz 8x108mm which documents that out of 15 parts lot, all were rejected due to coating does not fall within profile.Later the rejected parts were reworked and accepted after proper justification.Secondly, there was an ncmr-36502 associated with the same part which documents that out of 15 parts lot, 2 parts were rejected.Out of that, one part was scrapped due to out of tolerance and other part was found no defect in porous coating and accepted after proper justification.All other items in the respective lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fracture.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE, HUMERAL STEM, STANDARD SHELL, SZ 8X108MM
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
MDR Report Key11732022
Report Number1644408-2021-00346
Device Sequence Number3591246
Product Code PHX
UDI-Device Identifier00888912168304
UDI-Public(01)00888912168304
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number530-08-108
Device Catalogue Number530-08-108
Device Lot Number406T1094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-44-101 LOT 877C1030; 509-01-444 LOT 392P1006; 510-08-000 LOT 142G1194; 508-44-101 LOT 877C1030; 509-01-444 LOT 392P1006; 510-08-000 LOT 142G1194
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR